I took opiates for 7 years. doing 100mg-300mg aday depending what I could get. I tried quitin b4 many of times but the withdraw was unbearable to do. I started going 2 a suboxone dr 4 months ago. I quit goin an ran out of my subs afew days ago.the withdraw is killin me an feels worst then the opiate withdraws I have went thru b4. its been 5 days since I had a whole sub an 2days ago I took a half. I want to b done with it all but cant go thru the withdraw without wantin to just die. I got 2 oxycodone pills I took lastnite just to get some sleep an was gonna try to wean off the sub with takin 2 15mg oxycodone a day for 2 days then cut to 1 1\2 a day for 1 day, then take1 a day for 2 days an then a half a pill a day for 2 days just to get thru the worst of the withdraw...I am wondering if this is a good thing to do...and if anybody has any suggustions I just really want to have my life back to normal once again! thanks in advance!!
Sub has one of the longer WD's of the narcotics - right next to fentanyl. Look up "The Suboxone Talk Zone" with a Dr Jeff Junig. He has been there and is tremendous resource. Some people dissolve sub in an amount of measured water so they can taper even further than the tabs/films allow. Most end detox by taking a sub every other day and then every third day - they also do the liquid route with an eyedropper so doses can be tapered to 1/4 mg and less......With sub, less is more. Best of luck to you.............
You asked about weaning subs, but you said you ran out. Can you get more? While jumping off subs at 8mg is doable, it is much less painful with a taper down. So what is your plan? If you are done, the amino acid protocol and thomas recipe are helpful with symptoms and recovery time. Exercise and good nutrition seem to help more than anything. Let us know what your next move is, we will try to help. Keep us posted.
what is the thomas recipe. I am new here and don't know much about how to get around yet. subs 4mg for 3 years...sometimes more...tapered in 3 days so CT for me. tried CT 3 times before..lost it on days 6 or 8. this time have clonodine and gabapentin from dr. this is day one. got a book comming about amino acids and nutritional suppliments I should not say ME .... as it's my son that is detoxing...he wants me to help him through this recovery this time. I'm an RN. he is dead set against a slow taper. says its like chinese water torture. he is determined. the DEPRESSION that lasts for what I hear is years is what concerns me most...I am wondering about Naltrexone low dose..like 3mgs daily to increase endorphins...have any info on this being used
Naltrexone will not 'increase' endorphin production or stop cravings. It will block opiates that you might take after detox. They give it in tablet form or in a monthly injection called 'Vivitrol'.
As eagle 101 mentions Subs & Fentanyl are rough kicks. However, Methadone (particularly long-acting Methadone called LAAM) has the longest half-life. The difficulty in kicking any of these drugs has to do with how long you've been using, the dosage, previous habits, age, attitude, other meds and your general health. Subs are either easier to kick for some people or much worse than the other above-mentioned opiates because it's fat solubility is much more variable from person to person. (All three store in your tissues.) So, it really depends on your taper plan (as Weaver mentioned). It's not a good idea to get them on the street and yo-yo or use other opiates with them. Ideally, it should be a planned taper under a responsible Suboxone Dr. who doesn't want to keep you on it for life.
Slow and easy is the way to go on any of these (although it's kind of difficult to do a taper on Fentanyl!) Eagle101 is absolutely on the money when he says that less is more with Subs. (It's also the case with the full agonist Methadone.) These can both be used to effectively detox but the trick is not to stay on them for more than six mos. to a year.
Best of luck to you. Please, let us know how it's going. Hold Fast! We're here.
This may be difficult & I know you're a trained nurse but I just read your comment to Weaver above and I'd tentatively like to point out that what you're doing with your son -- you doing most of the work and if you're actually getting the subs, etc. is considered 'enabling'. Please, don't take offense. I'd like to reiterate what I said above: As much as you love him -- as hard as it is to see him in pain -- HE must be the primary mover in his own healing or it simply will not stick.
As for the horrible lasting effects of either a slow taper or a fast c/t I think Weaver will possibly back me up on the fact that they're the same in terms of acute withdrawal & PAWS. (I did it both ways [longish taper & fast] and the w/d's were indistinguishable.) Again, it depends on his previous DOC, his time in with Subs, age, etc. That's what will make the difference! Here's a link on Naltrexone:
(It's main efficacy has been for curbing alcohol abuse. Further studies are needed on it's role in curbing opiate use in PAWS - though the monthly injection is considered more effective.)
I agree with Evolver. The difference in taper and CT is similar. The only difference I've seen with subs is when someone stays at 2 mg or less for the entire time, then taper slowly down. Evolver is right on in her other statement about enabling. He may manipulate and use you without even knowing he's doing it. He has to bite this bullet. Support him, but hunting for pills to help him get off pills is common amongst addicts. Just tell him he's doing the right thing and the withdrawal is passing every minute. Keep him moving, walking, swimming, anything to get his bl
I work WITH his sub doctor. my son WANTS to c/t it's not what the dr. nor I wanted. like you said...it's his recovery...so I have to support his choice. he wants not to drag this out. thank you so much for careing enough to write.....I feel pretty alone on this
thank you once again. I know quite abit about Naltexone now as I have been researching and considering the "accelerated detox" that some clinics are selling. Nope he did not want that. LOW dose naltrexone is what I am interested in (3mgs daily)...NPs and MDs are prescribeing it for a HUGE number of ailments...it seems to work particularly well in autoimmune problems and helps with hormone defiences...like endorphins for example...like addicts wind up with
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.